MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-373
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
The patient underwent a revision of a hemiarthroplasty, on the right hip, following progression of his disease.He presented with groin pain believed to be due to acetabular wear.There was also some subsidence of the femoral stem.The stem and bi polar head were removed, and the acetabulum was revised and a short stem cemented into the remaining cement mantle.
 
Additional Manufacturer Narrative
An event regarding subsidence involving an exeter stem was reported.The event was confirmed through clinician review of the provided x-rays.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant indicated: x-rays available for review include two undated ap x-rays of the right hip demonstrating a cemented bipolar hip arthroplasty, reduced, with evidence of the stem and cement mantle having subsided approximately 1-centimeter.No acetabular joint space is noted in charnley zones ii and iii, suggesting arthritis of the host acetabulum.The event description states, ¿¿ revision of a hemiarthroplasty ¿ following progression of his disease ¿ groin pain believe to be due to acetabular wear ¿ also some subsidence of the femoral stem ¿¿.There is no examination of the explanted components and no revision operative report available.The pre-revision x-rays confirm the event description of progressive arthritis of the host acetabulum and some femoral component subsidence.Revision to a hybrid total hip arthroplasty was indicated for this condition, which was not related to factors associated with manufacturing or material of the primary bipolar hip arthroplasty components.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: x-rays available for review include two undated ap x-rays of the right hip demonstrating a cemented bipolar hip arthroplasty, reduced, with evidence of the stem and cement mantle having subsided approximately 1-centimeter.No acetabular joint space is noted in charnley zones ii and iii, suggesting arthritis of the host acetabulum.The event description states, ¿¿ revision of a hemiarthroplasty ¿ following progression of his disease ¿ groin pain believe to be due to acetabular wear ¿ also some subsidence of the femoral stem ¿¿.There is no examination of the explanted components and no revision operative report available.The pre-revision x-rays confirm the event description of progressive arthritis of the host acetabulum and some femoral component subsidence.Revision to a hybrid total hip arthroplasty was indicated for this condition, which was not related to factors associated with manufacturing or material of the primary bipolar hip arthroplasty components.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8691180
Report Number0002249697-2019-02233
Device Sequence Number16625476
Product Code JDI
UDI-Device Identifier04546540153272
UDI-Public04546540153272
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-373
Device Lot NumberG3250675
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight101